I have been on Yaz for about a month and a half so far, and I have had success with it. I have dropped about 3 or 4 pounds (which I know is negligible, but still makes me excited), and I have not had any negative side effects or changes that I can discern.
The only possible side effect I have noticed is, every so often, especially after hearing or seeing something powerfully emotional, like an awesome church service, or a good song, or an intense movie, I get slightly choked up. It feels as though there is a lump in my throat and that I'm getting ready to cry. All I need to do is clear my throat and focus on something else, and this sensation disappears.
These moments have occurred about 3 or 4 times in the last month and a half timespan, and are gone as soon as they come. I have been struck by these moments before in my life, obviously, when something has moved me or "spoken" to me. For example, my husband & I recently attended a baptism service at our new church, Crossroads, in Cincinnati, OH, where we witnessed over 100 people publicly declare their desire to follow Jesus Christ and were baptized to show this commitment. Experiencing all of their tears of joy and expressions of peace and praise on their faces definitely had me choked up with tears in my eyes! What a magnificent moment!
So these "choked up" moments have, in truth, occurred more often than they normally did, but are still in no way interfering with my life in any way. As a matter of fact, it is sometimes nice to "feel" things in such an intense way!
So, if these moments are what it takes for me to continue using Yaz, and no other negative side effects present themselves, then I will put up with them, and I count myself fortunate.
*side note* My gyno recommended that I take the brand name Yaz, instead of a generic brand, at least for awhile. She said lots of women experience breakthrough spotting and bleeding, and other negative side effects more commonly than the name brand. She said the amount of hormone can deviate in the generic brand, and the lack of hormone is not adequate to keep women from bleeding. But, I have heard of many women who are on a generic, and they love it and it works great for them. Plus, it's cheaper! So maybe I will try a generic in a bit!